Search

MiS Preprint Repository

Delve into the future of research at MiS with our preprint repository. Our scientists are making groundbreaking discoveries and sharing their latest findings before they are published. Explore repository to stay up-to-date on the newest developments and breakthroughs.

MiS Preprint
36/2006

Large deviations for many Brownian bridges with symmetrised initial-terminal condition

Stefan Adams and Wolfgang König

Abstract

Consider a large system of $N$ Brownian motions in $\mathbb{R}^d$ with some non-degenerate initial measure on some fixed time interval $[0,\beta]$ with symmetrised initial-terminal condition. That is, for any $i$, the terminal location of the $i$-th motion is affixed to the initial point of the $\sigma(i)$-th motion, where $\sigma$ is a uniformly distributed random permutation of $1,\dots,N$. Such systems play an important role in quantum physics in the description of Boson systems at positive temperature $1/\beta$.

In this paper, we describe the large-$N$ behaviour of the empirical path measure (the mean of the Dirac measures in the $N$ paths) and of the mean of the normalised occupation measures of the $N$ motions in terms of large deviations principles. The rate functions are given as variational formulas involving certain entropies and Fenchel-Legendre transforms. Consequences are drawn for asymptotic independence statements and laws of large numbers.

In the special case related to quantum physics, our rate function for the occupation measures turns out to be equal to the well-known Donsker-Varadhan rate function for the occupation measures of one motion in the limit of diverging time. This enables us to prove a simple formula for the large-$N$ asymptotic of the symmetrised trace of ${\rm e}^{-\beta \mathcal{H}_N}$, where $\mathcal{H}_N$ is an $N$-particle Hamilton operator in a trap.

Received:
Mar 30, 2006
Published:
Mar 30, 2006
MSC Codes:
60F10, 60J65, 82B10, 81S40
Keywords:
Brownian motions, symmetrised distribution, large deviations, systems of Bosons

Related publications

inJournal
2008 Journal Open Access
Stefan Adams and Wolfgang König

Large deviations for many Brownian bridges with symmetrised initial-terminal condition

In: Probability theory and related fields, 142 (2008) 1-2, pp. 79-124